Sign in to follow this  
Followers 0

Avoiding Pristiq since I can't cut them in half :(

16 posts in this topic

Posted · Report post

My pdoc gave me samples of 50 mg Pristiq. But I don't want to try to it. All ADs either haven't worked for me or they've worked temporarily and withdrawal has been hell. Since (as I understand) you can't cut Pristiq tablets because they're time-released, I'm afraid to even start it. It seems impossible to taper off it if needed. Am I being high-maintenance?

Share this post


Link to post
Share on other sites

Posted · Report post

Hey,

Well, since you say that other ADs haven't worked for you, that makes me think that maybe you should give Pristiq a try - I mean, if you're running out of drugs to try, do you really want to pass up on one that might really help you?

About tapering off - I've never done it, but I know Pristiq is closely related to Effexor, and while that has a reputation for being hell to get off of, people manage to do it. For one thing, I hear that people have success with crossing over to prozac, then getting off of that.

Why don't you call your pdoc and ask about getting off? If you see that pdoc has a plan for it, it might put your mind at ease.

Share this post


Link to post
Share on other sites

Posted · Report post

I cut mine in half... I know that probably makes them ineffective, but I thought it would allow my body to adjust to the new chemical for a few days before I move up.

We'll see...

Share this post


Link to post
Share on other sites

Posted · Report post

To Sunburnt22, I tried to "cold turkey" 50mg. Almost immediatley I suffered sight loss of balance and dizziness. So, I just cut them in half. Been halvin' it for about two weeks now and no problems. I'm hoping to quarter them around Thanksgiving and be completely off by spring.

Now for my question...Does the sexual side effects reverse themselves and how long should it take?

Share this post


Link to post
Share on other sites

Posted · Report post

OP: You can get off Pristiq, there are some brutal side effects because of its short half-life but before thinking that it won't work for you, why not try to think that it might work and not think about discontinuation just yet?

Guest: My sexual functioning came back in a few days after I'd gone completely off Pristiq.

Share this post


Link to post
Share on other sites

Posted · Report post

To Sunburnt22, I tried to "cold turkey" 50mg. Almost immediatley I suffered sight loss of balance and dizziness. So, I just cut them in half. Been halvin' it for about two weeks now and no problems. I'm hoping to quarter them around Thanksgiving and be completely off by spring.

Now for my question...Does the sexual side effects reverse themselves and how long should it take?

to the Above writer; HOW ARE YOU HALVING 50MG OF PRISTIQ since it's a whole pill without lines so the drug isn't equally distributed to split?

Share this post


Link to post
Share on other sites

Posted · Report post

I was thinking of switching from Pristiq to Lexapro, which Ive been on before, and weening off of them.

Share this post


Link to post
Share on other sites

Posted · Report post

to the Above writer; HOW ARE YOU HALVING 50MG OF PRISTIQ since it's a whole pill without lines so the drug isn't equally distributed to split?

If you cut the time release pill in half, the actual drug itself is very uniformly distributed throughout a pill. No extended release/continuous release pill has the 'lines' for splitting -- the 'lines' are an indication of whether or not the pill is safe to split.

The 'danger' of taking a time release pill that's split, is that essentially, its going to dose-dump and you're not going to gain the benefit of the relatively uniform dose that the time-release mechamism of the pill provides.

A desvenlafaxine taper could be accomplished by crushing the desvenlafaxine pills, and then taking a titrated portion of the crushed mixture (usually dissolved/emulsfied/suspended in some sort of solvent or emulsion/suspension) at fairly regular intervals throughout the day. But the more frequent dosing would be required, whereas, as Pristiq exists right now, its a once-a-day pill.

Share this post


Link to post
Share on other sites

Posted · Report post

Here it is, several months later and I'm Pristiq free. No dizziness, loss of balance or vision. I want sex, achieve great erections and ejaculations. I appreciate all the back yard medics and their finite wisdom. To anyone else reading...trying being patient not a patient. >>Lorisman<<

Share this post


Link to post
Share on other sites

Posted · Report post

My pdoc gave me samples of 50 mg Pristiq. But I don't want to try to it. All ADs either haven't worked for me or they've worked temporarily and withdrawal has been hell. Since (as I understand) you can't cut Pristiq tablets because they're time-released, I'm afraid to even start it. It seems impossible to taper off it if needed. Am I being high-maintenance?

hi, i have been on pristiq for a while now and i'm trying to taper off of it and it is hell!

Share this post


Link to post
Share on other sites

Posted · Report post

I cut mine in half... I know that probably makes them ineffective, but I thought it would allow my body to adjust to the new chemical for a few days before I move up.

We'll see...

Well- how did it work for you? I feel like I am going crazy on the full 50mg and want to try to cut them in half to see if it helps calm down the anxiety it causes me right after I take it. The Dr. told me to go ahead and take 1 mg Klonipin with it, but to no avail- it took about 2.5 mg to calm me down...

thanks for any reply, melissa

Share this post


Link to post
Share on other sites

Posted · Report post

i've been on Pristiq for 2 months and my blood pressure is sky rocketing..I want to go off it but I'm pretty nervous. Does anybody else have high blood pressure from this wicked pill?

Share this post


Link to post
Share on other sites

Posted · Report post

well, i cant speak to tapering off, but i can say that ive been taking it since April and its made a world of positive improvement in my life. the side effects were very severe the first week, but after that everything went back to 'normal,' in fact, the most normal ive felt in years. also, cant compare to other AD's, as its the only one ive ever tried. and from what ive read, its not for every one...

Share this post


Link to post
Share on other sites

Posted · Report post

As a response to whether or not you are supposed to cut them in half.... I take 100mg a day and my appetite is out of control. The doctor told me to cut a pill in half twice a week to reduce the amount in my system. So I take 100 every day except monday and thursday and then I take a 50 (split pill). Splitting them makes your body absorb them a little quicker but I haven't felt any effect from it. The lower dose keeps me from binging in front of the fridge all the time. This is the 1st medicine that has actually worked for me. I don't like the side effects I get from it, but I'll take them until the new SSNI is approved by the FDA.

Share this post


Link to post
Share on other sites

Posted · Report post

Here it is, several months later and I'm Pristiq free. No dizziness, loss of balance or vision. I want sex, achieve great erections and ejaculations. I appreciate all the back yard medics and their finite wisdom. To anyone else reading...trying being patient not a patient. >>Lorisman<<

I am five days into discontinuing my 50 mg of Pristiq and still feeling dizzy and generally crummy. I took Pristiq for 18 months. How long before you felt better.

Share this post


Link to post
Share on other sites

Posted · Report post

My pdoc gave me samples of 50 mg Pristiq. But I don't want to try to it. All ADs either haven't worked for me or they've worked temporarily and withdrawal has been hell.

I was in a similar boat, I'm very sensitive to meds. Pdoc put me on Pristiq and it's worked really well for me- YMMV, of course, but I'd say it's worth a shot. I can't speak to weaning off it, though, as I obviously haven't needed to.

Side note, I haven't really had any side effects to speak of on it, which was a welcome change for me. It killed my sex drive for a while, but that nonsense stopped eventually, so a little patience may take care of that issue for those who run into it?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0